Parents and grandparents may want to think twice about what to give a child who is suffering from fever symptoms, based on the findings of a new study.
Research published in the journal Lancet found that acetaminophen which is sold under the brand name Tylenol could raise kids risk of developing asthma and eczema.
Analyzing data on more than 205,000 children from 31 countries, the researchers determined that giving youngster acetaminophen between one and 12 times per year raised their asthma risk by 61 percent.
Meanwhile, kids who took the drug more than once a month increased their risk by more than 300 percent.
Some scientists theorize that acetaminophen may negatively affect the level of antioxidants in peoples bodies.
Antioxidants have been linked to a reduced incidence of diseases such as heart disease and cancer. They work by protecting cells against the effects of free radicals from pollution, cigarette smoke and radiation.
Over the years, natural remedies such as acupuncture, herbs and the restriction of dairy products have been used to treat asthma.